Alert archive / New Mexico / High Wind Warnings in 2008
High Wind Warning 25, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 30, 2008, 1:34 PM MDT for Eddy County, New Mexico. It took effect at Mar 31, 2008, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2008, 1:34 PM MDT (19:34 UTC)
- In effect from
- Mar 31, 2008, 9:00 AM MDT
- Expired
- Mar 31, 2008, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 796 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 301934 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 234 PM CDT SUN MAR 30 2008 ...HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS MONDAY... .AN UPPER LEVEL STORM SYSTEM OVER THE GREAT BASIN WILL TRACK ACROSS THE ROCKIES AND INTO THE CENTRAL PLAINS ON MONDAY. AS THIS SYSTEM PASSES BY TO THE NORTH...STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE ACROSS THE GUADALUPE MOUNTAINS ON MONDAY. NMZ027-TXZ258-311100- /O.UPG.KMAF.HW.A.0017.080331T1500Z-080401T0300Z/ /O.NEW.KMAF.HW.W.0025.080331T1500Z-080401T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 134 PM MDT SUN MAR 30 2008 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH WILL OCCUR MONDAY THROUGH EARLY MONDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
2 follow-up statements
000 WWUS74 KMAF 311005 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 505 AM CDT MON MAR 31 2008 ...VERY WINDY ACROSS THE GUADALUPE MOUNTAINS TODAY... .STRONG WINDS ASSOCIATED WITH A FAST MOVING UPPER LEVEL DISTURBANCE WILL BRING VERY WINDY CONDITIONS TO THE GUADALUPE MOUNTAINS THROUGH THIS EVENING. NMZ027-TXZ258-312100- /O.CON.KMAF.HW.W.0025.080331T1500Z-080401T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 405 AM MDT MON MAR 31 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. SOUTHWEST WINDS OF 35 TO 45 MPH...WITH A FEW GUSTS OVER 60 MPH WILL IMPACT THE GUADALUPE MOUNTAINS THROUGH THIS EVENING. MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS SHOULD EXERCISE EXTREME CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. $$
000 WWUS74 KMAF 312000 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT MON MAR 31 2008 ...VERY WINDY ACROSS THE GUADALUPE MOUNTAINS THROUGH EARLY THIS EVENING... .STRONG WINDS ASSOCIATED WITH A FAST MOVING UPPER LEVEL DISTURBANCE WILL BRING VERY WINDY CONDITIONS TO THE GUADALUPE MOUNTAINS THROUGH EARLY THIS EVENING. NMZ027-TXZ258-010300- /O.CON.KMAF.HW.W.0025.000000T0000Z-080401T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 200 PM MDT MON MAR 31 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 30 TO 50 MPH...WITH A FEW GUSTS OVER 60 MPH WILL IMPACT THE GUADALUPE MOUNTAINS THROUGH EARLY THIS EVENING. MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS SHOULD EXERCISE EXTREME CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 30, 1:26 PM MDT, 8 minutes earlier.
Area forecast discussion, Mar 30, 1:26 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
226 PM CDT SUN MAR 30 2008
.DISCUSSION...
A MAINLY BRISK WEST OR SOUTHWEST FLOW ALOFT WILL PREVAIL THROUGH THE
FIRST HALF OF THE WEEK AND BECOME WEST TO NORTHWEST THEREAFTER.
THE DRYLINE LATE TODAY IS PUSHING INTO THE EASTERN PERMIAN BASIN AS
THE SOUTHWEST FLOW ALOFT HAS MODIFIED THE ENVIRONMENT WITH LACK
OF HEIGHT FALLS AIDING AS WELL. THINK THE DRYLINE WILL BE INACTIVE
LATE TODAY DUE TO THE LACK OF A SIGNIFICANT SHORTWAVE
AND HEIGHT FALLS...HOWEVER AFTER MIDNIGHT HEIGHTS WILL FALL WITH
THE APPROACH OF AN UPPER LEVEL TROUGH INTO THE ROCKIES. WILL CONTINUE
THE SLIGHT POPS FOR SHOWERS AND THUNDERSTORMS LATE TONIGHT AND EARLY
MONDAY BUT WILL NOT MENTION SEVERE DUE TO LATE NIGHT ACTIVITY WITH
THE UPPER TROUGH PASSING WELL NORTH OF THE REGION. BY LATER MONDAY
IT WILL TURN DRY AND BREEZY TO WINDY BEHIND THE DRYLINE. A HIGH WIND
WARNING WILL BE ISSUED MONDAY THIS PACKAGE FOR THE GUADALUPE
MOUNTAINS.
THE NEXT NORTHERN STREAM FRONT IS STILL DUE IN MONDAY NIGHT WITH MUCH
COOLER TEMPERATURES MONDAY NIGHT AND TUESDAY. WITH A RATHER FLAT
FLOW ALOFT NOT ANTICIPATING ANY PRECIPITATION WITH THE FRONT. A
DRYLINE WILL FORM IN THE SOUTHWEST FLOW ALOFT WEDNESDAY AND
THURSDAY. BETTER CHANCE OF CONVECTION MAY BE WEDNESDAY NIGHT IN THE
EASTERN PERMIAN BASIN EAST OF THE DRYLINE AS HEIGHTS FALL AS AN
UPPER LEVEL SYSTEM TRANSLATES FROM THE WEST COAST TO THE SOUTHERN
ROCKIES. THIS IS ALREADY ACCOUNTED FOR IN THE GRIDS.
THE FLOW WILL TURN WEST TO NORTHWEST ALOFT THURSDAY AS THE UPPER
TROUGH PASSES BY TO THE NORTH WITH BREEZY TO VERY WINDY AND DRY
CONDITIONS PROBABLE. THE COLD FRONT ASSOCIATED WITH THE SYSTEM
WILL DROP TEMPERATURES BACK TO NEAR NORMAL VALUES FRIDAY.
NEXT WEEKEND LOOKS LIKE A NORTHWEST FLOW ALOFT REGIME. QUALITY OF
MOISTURE RETURN IS STILL UNKNOWN AND AN UPPER RIDGE MAY
BUILD ACROSS THE SOUTHWEST UNITED STATES...WENT DRY FOR NOW.
&&
.FIRE WEATHER...
WINDS ARE SLOWING INCREASING THIS AFTERNOON BUT WILL STILL PROBABLY
ONLY BE MARGINAL FOR RED FLAG CONDITIONS WITH THE EXCEPTION OF THE
HIGHER ELEVATIONS OF EDDY AND CULBERSON COUNTIES. RED FLAG
CONDITIONS WILL SPREAD ACROSS MORE OF THE AREA TOMORROW AS AN UPPER
TROUGH MOVES ACROSS THE ROCKIES INCREASING WESTERLY FLOW FROM THE
UPPER LEVELS DOWNWARD. SOUTHEASTERN NEW MEXICO AND THE NORTHWESTERN
PERMIAN BASIN SHOULD HIT RED FLAG CRITERIA WITH MORE MARGINAL
CONDITIONS IN THE EASTERN AND SOUTHERN BASIN. WILL GO AHEAD AND BUMP
THE FIRE WX WATCH TO A WARNING TOMORROW FOR ALL BUT THE FAR SOUTHERN
CWA AS THE FUELS ARE JUST SO DRY RIGHT NOW. A COLD FRONT WILL HELP
CONDITIONS TUESDAY AND WEDNESDAY BUT EXPECT MORE FIRE WEATHER
CONCERNS BY THE END OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 57 83 46 68 / 20 10 0 10
CARLSBAD NM 53 85 45 74 / 10 0 0 10
DRYDEN TX 60 89 59 81 / 20 10 0 10
FORT STOCKTON TX 58 86 54 75 / 10 10 0 10
GUADALUPE PASS TX 53 78 41 72 / 10 0 0 0
HOBBS NM 51 85 46 69 / 10 0 0 0
MARFA TX 41 80 38 77 / 10 0 0 0
MIDLAND INTL AIRPORT TX 57 84 47 70 / 20 10 0 10
ODESSA TX 56 86 47 71 / 20 10 0 10
WINK TX 53 92 48 79 / 10 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 9 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM 12 PM CDT /11 AM MDT/ TO 10 PM CDT /9 PM
MDT/ MONDAY FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
HIGH WIND WARNING FROM 9 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 8 PM
CDT /7 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...DAWSON...GAINES...GUADALUPE MOUNTAINS...LOVING...
REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY
54 CORRIDOR.
&&
10/12Hazardous weather outlook, Mar 30, 11:40 AM MDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1240 PM CDT SUN MAR 30 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-311745- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1240 PM CDT SUN MAR 30 2008 /1140 AM MDT SUN MAR 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT DRY...WARM AND WINDY CONDITIONS WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO THE GUADALUPE MOUNTAINS...THE VAN HORN CORRIDOR... THE SOUTHEASTERN NEW MEXICO PLAINS...THE UPPER TRANS PECOS REGION AND THE NORTHWESTERN PERMIAN BASIN THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE PERMIAN BASIN AND THE LOWER TRANS PECOS REGION TONIGHT. A FEW THUNDERSTORMS THAT DEVELOP TONIGHT COULD APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS MONDAY AFTERNOON AND EVENING. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:14 AM MDT | Red Flag Warning | MAF | 14 hr | |
| Mar 30, 1:37 PM MDT | Red Flag Warning | MAF | 31 hr | |
| Mar 30, 3:46 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| Mar 30, 5:11 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
Nearby
High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.